# SDR CA150401001

- Difficulty date: March 31, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 13,107 hours
- Engine: Lyc O360E1A6D
- Propeller: Hartzl HCC2YR2
- System (JASC): 5540 · Rudder Structure
- Part: Attach Fitting
- Part number: 8655402
- Condition: Cracked
- Location: Rudder
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING ROUTINE INSPECTION, MECHANIC NOTICED A CRACK IN THE LOWER ATTACHMENT OF THE RUDDER TO ACFT.  THE CRACKED AREA IS WHERE THE RUDDER PIVOTS AND CONTACTS THE STOPS.  THE AGE OF THE BRACKET COULD NOT BE DETERMINED BUT MAY WELL BE ORIGINAL.
